Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Suffer from constipation, diarrhea severe pain and vomiting. Cause?

Hi. My Mum who is 73 suffers constantly with constipation followed by diarrhoea and severe pain and vomiting. This occurs at least every week or two. She has seen doctor, had colonoscopy, taken Movicol daily but to no avail. The doctor is not doing anything for her as he does not see her during an episode. It is causing her a lot of distress as it does not ease and has been getting worse over the last year.
Asked On : Mon, 8 Apr 2013
Answers:  1 Views:  16
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Gastroenterologist 's  Response
Hello! Thanks for putting your query in HCM. I am a Gastroenterologist. pain, vomiting and constipation suggest that she may be suffering from intestinal obstruction may be due to faecolith in her colon. and she may get diarrhea (spurious) after taking medicine like Movicol. I will advise you to get a Xray abdomen while she is having such episodes to see for intestinal obstruction and faecolith in colon. I hope I have answered your query and this will help you. Remain in touch and get-well soon.
Answered: Wed, 3 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor